Open books on contact five-manifolds
Annales de l'Institut Fourier, Volume 58 (2008) no. 1, pp. 139-157.

By using open book techniques we give an alternative proof of a theorem about the existence of contact structures on five-manifolds due to Geiges. The theorem asserts that simply-connected five-manifolds admit a contact structure in every homotopy class of almost contact structures.

En utilisant des techniques de livres ouverts, nous donnons une autre démonstration d’un théorème de Geiges sur l’existence de structures de contact sur des variétés de dimension cinq. Ce théorème affirme que les variétés simplement connexes de dimension cinq admettent une structure de contact dans toute classe d’homotopie de structures presque de contact.

DOI: 10.5802/aif.2347
Classification: 53D35, 57R17
Keywords: Contact topology, open books
Mot clés : topologie de contact, livres ouverts
van Koert, Otto 1

1 Université Libre de Bruxelles Département de Mathématiques - CP 218 Boulevard du Triomphe 1050 Bruxelles (Belgique)
@article{AIF_2008__58_1_139_0,
     author = {van Koert, Otto},
     title = {Open books on contact five-manifolds},
     journal = {Annales de l'Institut Fourier},
     pages = {139--157},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {58},
     number = {1},
     year = {2008},
     doi = {10.5802/aif.2347},
     zbl = {1143.53078},
     mrnumber = {2401219},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.2347/}
}
TY  - JOUR
AU  - van Koert, Otto
TI  - Open books on contact five-manifolds
JO  - Annales de l'Institut Fourier
PY  - 2008
SP  - 139
EP  - 157
VL  - 58
IS  - 1
PB  - Association des Annales de l’institut Fourier
UR  - http://archive.numdam.org/articles/10.5802/aif.2347/
DO  - 10.5802/aif.2347
LA  - en
ID  - AIF_2008__58_1_139_0
ER  - 
%0 Journal Article
%A van Koert, Otto
%T Open books on contact five-manifolds
%J Annales de l'Institut Fourier
%D 2008
%P 139-157
%V 58
%N 1
%I Association des Annales de l’institut Fourier
%U http://archive.numdam.org/articles/10.5802/aif.2347/
%R 10.5802/aif.2347
%G en
%F AIF_2008__58_1_139_0
van Koert, Otto. Open books on contact five-manifolds. Annales de l'Institut Fourier, Volume 58 (2008) no. 1, pp. 139-157. doi : 10.5802/aif.2347. http://archive.numdam.org/articles/10.5802/aif.2347/

[1] A’Campo, N. Feuilletages de codimension 1 sur des variétés de dimension 5, C. R. Acad. Sci. Paris Sér. A-B, Volume 273 (1971), p. A603-A604 | Zbl

[2] Barden, D. Simply connected five-manifolds, Ann. of Math. (2), Volume 82 (1965), pp. 365-385 | DOI | MR | Zbl

[3] Geiges, H. Contact structures on 1-connected 5-manifolds, Mathematika, Volume 38 (1991) no. 2, pp. 303-311 | DOI | MR | Zbl

[4] Giroux, E.; Mohsen, J. Contact structures and symplectic fibrations over the circle (lecture notes)

[5] Gompf, R. Handlebody construction of Stein surfaces, Ann. of Math. (2), Volume 148 (1998) no. 2, pp. 619-693 | DOI | MR | Zbl

[6] Gompf, R.; Stipsicz, A. 4 -manifolds and Kirby calculus, Graduate Studies in Mathematics, 20, American Mathematical Society, Providence, RI, 1999 | MR | Zbl

[7] Hirzebruch, F.; Mayer, K. O ( n ) -Mannigfaltigkeiten, exotische Sphären und Singularitäten, Lecture Notes in Mathematics, No. 57, Springer-Verlag, Berlin, 1968 | MR | Zbl

[8] Pham, F. Formules de Picard-Lefschetz généralisées et ramification des intégrales, Bull. Soc. Math. France, Volume 93 (1965), pp. 333-367 | Numdam | MR | Zbl

[9] Randell, R. The homology of generalized Brieskorn manifolds, Topology, Volume 14 (1975) no. 4, pp. 347-355 | DOI | MR | Zbl

[10] Thurston, W.; Winkelnkemper, H. On the existence of contact forms, Proc. Amer. Math. Soc., Volume 52 (1975), pp. 345-347 | DOI | MR | Zbl

[11] Wang, H-C. Homology of fibre bundles Duke, Math Journal , Volume 16 (1949), pp. 33-38 | MR | Zbl

Cited by Sources: